Alert archive / California / Wind Advisories in 2019
Wind Advisory 31, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 28, 2019, 1:23 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Sep 28, 2019, 8:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2019, 1:23 AM PDT (08:23 UTC)
- In effect from
- Sep 28, 2019, 8:00 AM PDT
- Expired
- Sep 29, 2019, 8:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WWUS76 KSGX 280823 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 123 AM PDT Sat Sep 28 2019 CAZ055-056-058-060-065-282200- /O.NEW.KSGX.WI.Y.0031.190928T1500Z-190929T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, and Desert Hot Springs 123 AM PDT Sat Sep 28 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys and San Gorgonio Pass Near Banning Counties. * WHEN...From 8 AM this morning to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and make driving high profile vehicles more difficult. Patchy blowing dust is possible, which could lead to sudden visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
3 follow-up statements
664 WWUS76 KSGX 280950 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 250 AM PDT Sat Sep 28 2019 CAZ062-282200- /O.EXA.KSGX.WI.Y.0031.190928T1500Z-190929T1200Z/ San Diego County Deserts- Including the city of Borrego Springs 250 AM PDT Sat Sep 28 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Strongest winds west and south of Borrego Springs. * WHERE...San Diego County Deserts. * WHEN...From 8 AM this morning to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and make driving high profile vehicles more difficult. Patchy blowing dust is possible, which could lead to sudden visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-056-058-060-065-282200- /O.CON.KSGX.WI.Y.0031.190928T1500Z-190929T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Banning, and Desert Hot Springs 250 AM PDT Sat Sep 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Apple and Lucerne Valleys, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains Counties. * WHEN...From 8 AM this morning to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and make driving high profile vehicles more difficult. Patchy blowing dust is possible, which could lead to sudden visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
777 WWUS76 KSGX 282214 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 314 PM PDT Sat Sep 28 2019 CAZ055-056-058-060-062-065-290615- /O.CON.KSGX.WI.Y.0031.000000T0000Z-190929T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, and Desert Hot Springs 314 PM PDT Sat Sep 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts around 55 mph expected. Strongest winds up to 70 mph along the immediate desert facing mountain slopes. * WHERE...All Southern California Mountains and Deserts. * WHEN...Through 5 AM PDT Sunday. * IMPACTS...The strong winds could blow around unsecured objects and make driving high profile vehicles more difficult than typical. Areas of blowing sand and dust will be possible in the deserts, which could lead to sudden visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ jmb
824 WWUS76 KSGX 290946 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 246 AM PDT Sun Sep 29 2019 CAZ058-062-291500- /O.EXT.KSGX.WI.Y.0031.000000T0000Z-190929T1500Z/ San Diego County Mountains-San Diego County Deserts- Including the cities of Julian, Pine Valley, and Borrego Springs 246 AM PDT Sun Sep 29 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...San Diego County Deserts and San Diego County Mountains. * WHEN...Until 8 AM PDT this morning. * IMPACTS...The strong winds could blow around unsecured objects and make driving high profile vehicles more difficult than typical. Areas of blowing sand and dust will be possible in the deserts, which could lead to sudden visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-056-060-065-291200- /O.CON.KSGX.WI.Y.0031.000000T0000Z-190929T1200Z/ San Bernardino County Mountains-Riverside County Mountains- Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Victorville, Hesperia, Apple Valley, Banning, and Desert Hot Springs 246 AM PDT Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Apple and Lucerne Valleys, San Gorgonio Pass Near Banning, Riverside County Mountains and San Bernardino County Mountains Counties. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...The strong winds could blow around unsecured objects and make driving high profile vehicles more difficult than typical. Areas of blowing sand and dust will be possible in the deserts, which could lead to sudden visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 27, 8:21 PM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Sep 27, 8:21 PM PDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service San Diego CA 821 PM PDT Fri Sep 27 2019 .SYNOPSIS... A broad, cool trough will develop over the West this weekend. Strong onshore flow will deepen the marine layer and may produce some areas of drizzle or light rain at times along and west of the mountains. It will be much cooler over the weekend and into early next week, along with strong and gusty westerly winds in the mountains and adjacent desert areas. It will be a little warmer toward the middle of next week as the trough lifts out. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... For a time late this afternoon, the stratus layer west of the mountains was mixing out, but since about 6 PM PDT, it has been slowly filling back in toward the Coast. Some warming above 4K FT has helped to strengthen the marine inversion to 6.5C, with a base near 4500 FT. The PW had decreased to around one inch and winds aloft were veering form the NW. The sfc pressure gradient continued to ramp up and ranged from 5-9 MBS onshore (KSAN to the deserts). Peak westerly winds were mostly 25-35 MPH, but a gust to near 50 MPH was reported at 6 PM PDT, near Whitewater in the San Gorgonio Pass. A high amplitude ridge over the EastPac is helping to force the development of a deep trough over the West. Even though most of the cold air in, and energy circulating around this trough will stay north of SoCal, it will dominate our weather with noticeably cooler weather, clouds, and even some periods of light precipitation along and west of the mountains this weekend. The cooling will persist through early next week before the trough lifts out. In terms of precipitation...Some light rain/drizzle could break out tonight into Saturday morning, but it appears the best chance for accumulating rain will be on the coastal slopes of the mountains tomorrow evening and overnight as the onshore flow peaks. In total, amounts of one-quarter to locally one inch of rain are possible on the favored slopes, while most lower elevations see one-tenth inch or less. Westerly winds will continue to increase through Saturday evening as the lead shortwave energy circles the base of the trough. Wind Advisories may be needed for mtn/desert areas. A final weaker wave will swing over the region and help to lift the trough out on Tuesday. This will allow for some warming mid next week as the marine layer shrinks back toward the Coast. Later next week...A second, weaker trough will fill into the West and maintain the onshore flow, but provide little additional cooling for SoCal. Other than the marine layer clouds nights and mornings, next week will be mostly fair and dry. && .AVIATION... 280320Z...Coasts/Valleys...Widespread low clouds with variable bases 1500-2500 ft MSL through the night with tops to 5000 ft MSL. Areas of DZ/-RA possible with VIS 3-5 sm between 08-19Z. OVC-BKN cigs continuing and rising through the afternoon 2500-4000 ft MSL. Mountains/Deserts... Mostly clear skies with unrestricted VIS through Saturday. Winds picking up late Saturday morning into the afternoon. Gusts near 25 kt at KPSP/KTRM, with gusts 35-50 kts through mountains and passes with MOD/STG UDDFS expected. && .MARINE... West northwest winds gusting to 20 kt are possible at times over portions of the outer waters this weekend and into early next week. Light showers are expected at times on Saturday. Otherwise, no hazardous marine weather is expected through Tuesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...10 AVIATION/MARINE...APR
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.